Alert archive / Utah / Flash Flood Warnings in 2017
Flash Flood Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 27, 2017, 12:59 PM MDT for Garfield County, Iron County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 12:59 PM MDT (18:59 UTC)
- Expired
- Jul 27, 2017, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Iron County, UT
The radar
The Cedar City radar (KICX), 27 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WGUS55 KSLC 271859
FFWSLC
UTC017-021-272200-
/O.NEW.KSLC.FF.W.0023.170727T1859Z-170727T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1259 PM MDT THU JUL 27 2017
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
West central Garfield County in southern Utah...
Eastern Iron County in southern Utah...
* Until 400 PM MDT
* At 1257 PM MDT, Doppler radar indicated a thunderstorm producing
heavy rain over the Brianhead Burn Scar. Radar rainfall estimates
indicate that up to an inch has fallen over the scar north of
Panguitch Lake.
* Flash flooding and debris flows are expected to flow into the lake
and small drainages to the north.
* If you are traveling through this area, please be aware of the
danger and take precautions to ensure for your safety.
LAT...LON 3781 11263 3774 11259 3771 11262 3771 11265
3775 11269 3781 11270
$$
MCINERNEY1 follow-up statement
349
WGUS75 KSLC 272154
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
354 PM MDT THU JUL 27 2017
UTC017-021-272201-
/O.EXP.KSLC.FF.W.0023.000000T0000Z-170727T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield UT-Iron UT-
354 PM MDT THU JUL 27 2017
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GARFIELD AND EASTERN IRON
COUNTIES WILL EXPIRE AT 400 PM MDT...
Rainfall over the Brian Head Burn Scar has diminished to the point
where flash flooding is not anticipated for the immediate future.
Total rainfall for this event exceeded over an inch in several
headwater areas flowing toward Panguitch lake. This amount of
rainfall over the burned area is expected to produce a debris flow
off the scar.
This area is very unstable and should be avoided for the next 24
hours.
LAT...LON 3781 11263 3774 11259 3771 11262 3771 11265
3775 11269 3781 11270
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:35 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 27, 9:35 AM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 935 AM MDT Thu Jul 27 2017 .SYNOPSIS...Monsoonal moisture will remain in place across the region today. A slight drying trend is expected through at least the first part of the weekend for much of the area while deeper moisture remains over southeast Utah. && .DISCUSSION...Water vapor imagery showing a short wave moving NE across south central Idaho this morning with a distinct dry slot in its wake over northeast Nevada. Models forecast this dry area to come across northern Utah today with 500mb moisture decreasing as well as a 700-500mb theta-e trough right over nrn Utah by 00Z Friday. The HRRR and several other high resolution models are only forecasting speckles of radar reflectivity over the north. Therefore, have improved sky conditions and lowered or removed PoPs from most northern areas for today. Farther south, monsoonal moisture remains rather deep with terrain driven showers and thunderstorms expected once again today. There is a weak disturbance over the lower Colorado River near the srn tip of Nevada that will likely increase the coverage of showers and thunderstorms this afternoon across the southwest mountains and the Iron and Beaver County region. The GFS shows a theta-e ridge right in this area with perpendicular 500-700mb wind flow into it by 00Z. && .AVIATION...Southeast winds will prevail at the SLC terminal through about 18z before shifting to the northwest. However, there is a 30 percent chance that the wind shift will occur as late at 20-21Z. VFR conditions will prevail through the TAF period. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 27, 4:57 AM MDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 457 AM MDT Thu Jul 27 2017 UTZ001>016-019>021-517-518-WYZ021-281200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 457 AM MDT Thu Jul 27 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Moisture will maintain a threat for showers and thunderstorms across the outlook area through this evening. These storms will be most numerous over the higher terrain. Locally heavy rainfall is possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A gradual drying trend is expected late in the week through the upcoming weekend. As a result the threat for afternoon and evening thunderstorms will decrease, and become increasingly confined to the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:02 PM MDT | Special Weather Statement | SLC | Tooele | 58 min |
| Jul 26, 7:31 PM MDT | Special Weather Statement | SLC | Tooele | 44 min |
| Jul 26, 7:59 PM MDT | Special Weather Statement | SLC | Cache | 31 min |
| Jul 26, 8:15 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Jul 26, 8:42 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 33 min |
| Jul 26, 8:56 PM MDT | Special Weather Statement | SLC | Davis | 49 min |
| Jul 26, 9:14 PM MDT | Special Weather Statement | SLC | Salt Lake | 46 min |
| Jul 26, 9:43 PM MDT | Special Weather Statement | SLC | Cache, Davis, Morgan, Rich, Salt Lake, Weber | 47 min |
Nearby
Flash Flood Warnings in Utah, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.